MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Codes Misconnection (1399); Separation Problem (4043)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.Devices remain implanted in patient.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, the patient presented emergently with a type iiia endoleak with implant separation.The physician elected to treat the patient by implanting a medtronic (non-endologix) thoracic cuff device on (b)(6) 2019, however, not enough overlap was achieved.Another two (2) days later, the patient again presented emergently with an aneurysm rupture.The physician treated by unknown means but sufficient overlap was confirmed and the aneurysm successfully sealed.Patient is reportedly doing well and recovering.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the reported events of the type 3a endoleak of the aortic components and rupture.Procedure related harms, device, user, or anatomy relatedness of this event could not be determined.Based on the medical records and imaging available for review, the initial secondary endovascular procedure with the placement of a non-endologix stent did not seal the type 3a endoleak therefore requiring an additional endovascular procedure and placement of two (2) afx proximal extensions to seal the endoleak.The final patient status was reported to be well following additional endovascular procedures.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, the patient presented emergently with a type iiia endoleak with implant separation.The physician elected to treat the patient by implanting a medtronic (non-endologix) thoracic cuff device on (b)(6) 2019, however, not enough overlap was achieved.Another two (2) days later, the patient again presented emergently with an aneurysm rupture.The physician treated by unknown means but sufficient overlap was confirmed and the aneurysm successfully sealed.Patient is reportedly doing well and recovering.As of date, there have been no additional patient sequelae reported.Additional information: the physician elected to treat the patient with a vela suprarenal proximal extension and a vela infrarenal proximal extension to seal the endoleak.The patient was discharged home in stable condition three (3) days post endovascular procedure.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9536945
Report Number2031527-2019-00632
Device Sequence Number16775532
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630(17)180824
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2018
Device Model NumberBA28-90/I20-30
Device Lot Number1251919-027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 1408277-003
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR